Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2005, 2:59 PM CDT for Webster County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 13, 2005, 3:49 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 131959
SVRSGF
MOC225-132115-
/O.NEW.KSGF.SV.W.0197.050813T1959Z-050813T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 415 PM CDT.
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIR GROVE TO ROGERSVILLE...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR ROGERSVILLE BY 305 PM CDT.
NEAR FORDLAND BY 315 PM CDT.
NEAR MARSHFIELD BY 320 PM CDT.
NEAR DIGGINS BY 325 PM CDT.
NEAR NIANGUA BY 330 PM CDT.
NEAR SEYMOUR BY 335 PM CDT.
THESE STORMS HAVE A HISTORY OF PRODUCING SIGNIFICANT TREE DAMAGE
THROUGH MUCH OF GREENE COUNTY INCLUDING THE CITY OF SPRINGFIELD.
THE TOWNS OF ELKLAND...NORTHVIEW AND RADER ARE ALSO IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 89 AND 108.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3725 9307 3726 9306 3727 9309 3729 9309
3731 9307 3747 9305 3747 9271 3711 9269
3711 9307
$$
CRAMER2 follow-up statements
000 WWUS53 KSGF 132026 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SAT AUG 13 2005 MOC225-132115- /O.CON.KSGF.SV.W.0197.000000T0000Z-050813T2115Z/ WEBSTER MO- 326 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WEBSTER COUNTY UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MARSHFIELD TO FORDLAND...AND MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR DIGGINS BY 335 PM CDT. NEAR NIANGUA BY 340 PM CDT. NEAR SEYMOUR BY 350 PM CDT. THE TOWNS OF NORTHVIEW AND RADER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 109. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3713 9303 3748 9301 3748 9271 3711 9269 $$ CRAMER
000 WWUS53 KSGF 132049 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT SAT AUG 13 2005 MOC225-132059- /O.CAN.KSGF.SV.W.0197.000000T0000Z-050813T2115Z/ WEBSTER MO- 349 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY HAS BEEN CANCELLED... AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3713 9303 3748 9301 3748 9271 3711 9269 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:35 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 13, 2:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SAT AUG 13 2005 .DISCUSSION... A FRONT REMAINED STALLED FROM CENTRAL MISSOURI INTO SOUTH CENTRAL KANSAS SATURDAY AFTERNOON. CLUSTERS OF CONVECTION HAD DEVELOPED ALONG AND AHEAD OF THIS BOUNDARY WHERE MIXED LAYER CAPES WERE NEAR 2000 J/KG. WATER VAPOR SHOWED A POSITIVE TILT TROUGH EXTENDING FROM THE EASTERN CANADIAN PROVINCES SOUTHWEST INTO THE CENTRAL ROCKIES. DEEP SUBTROPICAL MOISTURE PLUME WAS STREAMING NORTHWARD IN ADVANCE OF THIS TROUGH. A SUBTLE SHORTWAVE EMBEDDED IN THIS FLOW APPEARED TO BE ENHANCING CONVECTIVE DEVELOPMENT ACROSS SOUTHWEST MISSOURI. THE 12Z SOUNDING SUGGEST THAT STRONG MICROBURST WINDS WILL BE THE PRIMARY HAZARD WITH THE STRONGER STORMS. THE FRONT WILL SAG SLOWLY SOUTH THE REMAINDER OF THE WEEKEND AS UPPER FLOW REMAINS NEARLY ZONAL. A MODERATE LOW LEVEL JET WILL TRANSPORT VERY RICH THETA-E AIRMASS INTO THE AREA WITH 850 MB DEWPOINTS APPROACHING 15 DEGREES C. RIBBON OF PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL STRETCH ALONG THE BAROCLINIC ZONE. IN ADDITION MINOR SHORTWAVES EMBEDDED IN THE SUBTROPICAL FETCH AND IN THE STRONGER WESTERLIES ACROSS THE NORTHERN TIER OF THE U.S. WILL AID PRECIPITATION DEVELOPMENT. THE RESULT WILL BE THE LIKELIHOOD OF RAIN ACROSS MUCH OF THE FORECAST AREA THROUGH MONDAY. THE MOST SIGNIFICANT RAINFALL WILL FALL NORTH OF INTERSTATE 44 WHERE TRAINING CELLS COULD PRODUCE HEAVY AMOUNTS. LOCALIZED FLOODING MAY BECOME CONCERN IF MULTIPLE ROUNDS OF HEAVY RAINFALL DEVELOP. MEANWHILE THUNDERSTORMS WILL REMAIN MORE ISOLATED ACROSS SOUTH CENTRAL MISSOURI UNTIL THE FRONT APPROACHES LATER SUNDAY. NAM AND GFS MODELS ARE SIMILAR IN BRINGING THE FRONT SLOWLY ACROSS SOUTHERN MISSOURI AND FAR SOUTHEAST KANSAS. SOME UNCERTAINTY EXISTS ON HIGHS SUNDAY INTO MONDAY DUE TO THE ASSOCIATED CLOUDS AND PRECIPITATION. I HAVE TRENDED A COUPLE DEGREES DOWN BUT BELIEVE ANY BREAKS WILL HELP TEMPERATURES RECOVER AT LEAST INTO THE LOWER 80S. EXCEPTION MAY BE ACROSS OUR FAR NORTHERN COUNTIES WHERE HIGHS MAY STRUGGLE TO GET OUT OF THE 70S IF PRECIPITATION PERSISTS. THE FRONT WILL STALL OVER OR JUST SOUTH OF THE FORECAST EARLY NEXT WEEK. THE 850 MB FLOW INTERSECTING THIS BOUNDARY WILL CONTINUE TO SUPPORT A GOOD CHANCE OF RAINFALL MONDAY AND POSSIBLY INTO TUESDAY. THE FRONT WILL GRADUALLY DISSIPATE BY THE MIDDLE OF NEXT WEEK. HOWEVER AMPLE MOISTURE WILL LIKELY LINGER TO SUPPORT ISOLATED DIURNAL ACTIVITY. ANOTHER FRONT IS PROGGED TO APPROACH THE REGION LATE NEXT WEEK. TIMING OF THIS FEATURE IS STILL IN QUESTION SO ONLY INTRODUCED A SLIGHT CHANCE OF PRECIPITATION THURSDAY AND FRIDAY. FOSTER && .AVIATION... INITIAL ROUND OF THUNDERSTORMS AFFECTING THE SPRINGFIELD TERMINAL AT 1930Z WILL MOVE EAST OF THE TERMINAL BY 21Z. FLIGHT CONDITIONS ARE BOUND TO DETERIORATE WITHIN THE NEXT 12 HOURS OR SO...AS A FRONT IS SCHEDULED TO MAKE PROGRESS TOWARD SOUTHWEST MISSOURI. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL FOLLOW...MOST LIKELY AFFECTING THE JOPLIN AND SPRINGFIELD AIRPORTS THIS EVENING. CRAMER/FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 13, 1:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STRONG TO SEVERE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS UP TO 60 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. HOWEVER THE STORMS WILL BE CONCENTRATED NORTH OF INTERSTATE 44. DISCUSSION: A NEARLY STATIONARY FRONT STRETCHING FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ALONG AND NORTH OF INTERSTATE 44 CLOSER TO THE FRONT. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS...BUT ATMOSPHERIC CONDITIONS ARE NOT CONDUCIVE TO ORGANIZED SEVERE WEATHER. THUNDERSTORMS WILL CONTINUE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 44. VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 13, 2:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 SE NEVADA 37.79N 94.32W
08/13/2005 VERNON MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES.
CRAMERLocal storm report, Aug 13, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST APPLETON CITY 38.20N 94.03W
08/13/2005 55 MPH ST.CLAIR MO LAW ENFORCEMENT
55 MPH WINDS ESTIMATED
0215 PM TSTM WND GST 3 E GREENFIELD 37.42N 93.80W
08/13/2005 50 MPH DADE MO PUBLIC
WIND GUSTS OVER 50 MPH WITH SMALL TREE LIMBS DOWN.Local storm report, Aug 13, 2:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST APPLETON CITY 38.20N 94.03W
08/13/2005 70 MPH ST.CLAIR MO LAW ENFORCEMENT
60-70 MPH WINDS ESTIMATED LARGE LIMBS DOWN AND POWER OUTLocal storm report, Aug 13, 2:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST (SGF)SPRINGFIELD ARPT 37.25N 93.38W
08/13/2005 49 MPH GREENE MO NWS EMPLOYEE
WIND GUST MEASURED BY UPPER AIR WIND GAGE AT NWS OFFICE.Local storm report, Aug 13, 2:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
08/13/2005 GREENE MO LAW ENFORCEMENT
TREES DOWNLocal storm report, Aug 13, 2:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
08/13/2005 GREENE MO PUBLIC
6 INCH DIAMETER TREE LIMBS DOWNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 18 min |
| Aug 13, 2:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 59 min |
| Aug 13, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 39 min |
| Aug 13, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 13, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Morgan | 82 min |
| Aug 13, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 77 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.